| Model Number |
SA60WF |
| Medical Device Problem Code |
Scratched Material (3020)
| Health Effect - Clinical Code |
Eye Injury (1845)
| Date of Event |
01/22/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, there was a large scratch on the lens.The lens was not left in the eye.Folding tweezers were removed from the set and are now going for cleaning and will then be returned to the operation room.Additional information was received and stated, the wound was enlarged for removal of lens.There were no negative consequences.There are two medical device reports associated with this report.This is 2 of 2.
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6 and h.11.Only half of the lens was returned in the lens case.Blood and viscoelastic were observed on the lens portion.The optic had been cut in half across the center.The lens portion was cleaned with klotho-related protein (klrp for further evaluation).The optic had a large scrape mark near the edge on the posterior surface.Qualified associated products were indicated.Only half of the lens was returned.A large scrape mark was observed on the posterior surface near the edge.This type of damage may occur if inadequate viscoelastic was placed in the cartridge.The instructions for use (ifu) instructs to completely fill the cartridge with ophthalmic viscosurgical device (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.Information was provided that the facility felt the issue was related to the loading forceps.File will be reopened if new information is provided.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.